question-icon

Does An Epidural Steroid Injection Cause Headache?

default
Posted on Thu, 12 Oct 2017
Question: After an epidural steroid injection , which I will have in my lower lumbar this Friday, what should I expect? What should I do over the next few days after getting it. I have a herniated disk and canal stenosis which sends pain down back of both legs and in buttocks.
doctor
Answered by Dr. Aashish Raghu (23 minutes later)
Brief Answer:
Low blood pressure, headache are possible complications

Detailed Answer:
Hi there

Thanks for the query

After an Epidural steroid injection you could have headache if there is any leak of cerebrospinal fluid which can be a complication in some cases. Keep the lower limbs elevated by foot end elevation.

Avoid cross leg sitting and bending forward after the procedure. Keep well hydrated.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr.Aashish Raghu
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Aashish Raghu (19 minutes later)
Doctor, I want to avoid surgery if I can. What are other treatments that can be done? I hope the ESI works. If not, can they do another one, or is one ESI the limit?? Do you like acupuncture for sciatic pain???
doctor
Answered by Dr. Aashish Raghu (12 hours later)
Brief Answer:
Answers

Detailed Answer:
Around 2-3 Epidural steroid injections can be taken.

Alternative medicine like Acupuncture could help with pain but latest studies show that it is a sham.

Physiotherapy should help with TENS or IFT.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5427 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does An Epidural Steroid Injection Cause Headache?

Brief Answer: Low blood pressure, headache are possible complications Detailed Answer: Hi there Thanks for the query After an Epidural steroid injection you could have headache if there is any leak of cerebrospinal fluid which can be a complication in some cases. Keep the lower limbs elevated by foot end elevation. Avoid cross leg sitting and bending forward after the procedure. Keep well hydrated. I hope I have answered your query. I will be available to answer your follow up queries. Regards, Dr.Aashish Raghu